I'm 51 and have been using for 5 years about 4to 500 mlgs per day, the first 10 days were the worst, constant buzzing and flashing in my head, that has gone away, but the sleepless nights and weakness I'm feeling is very depressing, will I ever feel normal again?
First, congratulations are def in order, nice job! You are on your way to getting back your soul.
As Kaw has suggested, seeing a doctor is a great idea. Your depression is/may hang round for a while, so you may need an antidepressant to get those synapses firing properly and to restore your brain back to it's normal balance. No shame in taking something for this, you just may need a boost right now. (I sure did after my cold turkey w/d off of prescribed oxycontin!)
So, talk to a doctor, but before you do that begin to exercise. Move your body as much as possible (w/o hurting yourself) to get your endorphins (feel good chemicals in brain) going again.
Also, google Post Acute Withdrawal Syndrome - Opiates to read up on why you are feeling as you are right now. Knowledge is power!
For sleeplessness or the horrid insomnia that comes from opiate w/d, try some good old Benadryl (it's just an anti-allergy med) or diphenhydramine, the chemical that is in Benadryl. Also, you may want to purchase Melatonin (a natural substance) sold at any pharmacy or supermarket, it comes in capsule form and will help your insomnia, for a few weeks. (The chemicals in your brain are off balance right now, making sleeping and eating very difficult and many other natural functions of the human body.)
I cannot tell you when you will feel better, it's different for each person. But you ARE on your way to feeling better than you even thought possible. It takes ovaries and some true determination to do what you are doing! Keep up the good fight.
Wishing you all the best,
5 years? Drink lots of water, eat right, try to get busy doing something mentally stimulating, then give yourself a break and accept the fact you're looking at anywhere from 3-9 months of gradual recovery.
My deal took much longer but then again my abuse was extreme. Best thing is not to expect what took 5-years to damage to repair itself quickly. Gradually yes. Small, short-term goals and keep the faith, the health and mostly stay in recovery if you're not already in a meeting of some sort please find one, if not just for yourself but to help others as well.
Hope this helps.
HI there. Anti depressents do work. I am 6 days clean from a bad run. Been iving morphine 300 to 600 mgs a day somtimes more for two years. It isnt in me to taper. I get in more trouble. I havnt slept at all the last week but feelin better mostly because im doing the right things. I dont feel the insomnia is ever going to leave me. I feel your pain but we are suffering together. The best of luck to you. Remember its mind over matter. If u dont mind it doesnt matter. Take care.
When I first became clean I felt so depressed I was emotionally dead inside for a month. I felt like a sociopath. I found a remedy online which pulled me out of it within a couple days. 300 mg 5HTP (an amino acid that is also known as L tryptophan a natural antidepressant), 1200 mg magnesium with chelated zinc (I don't know if the zinc is necessary) and biotin. I believe the biotin is needed to pass the 5htp through the blood brain barrier. Take on empty stomach. I always give this advice, and people always Thank me for it. Good luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Mar 2013 • 4 answers
How can you tell if you feel depressed for no reason or feel depressed because of a real life issue?
Updated 5 Jul 2011 • 2 answers
Updated 2 Jul 2013 • 4 answers
Updated 24 Jan 2012 • 4 answers
Updated 13 Aug 2016 • 2 answers